MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER MINI; CATHETER, PERCUTANEOUS

MICROVENTION, INC. SCEPTER MINI; CATHETER, PERCUTANEOUS
Model Number BC0210M
Medical Device Problem Codes Entrapment of Device (1212); Failure to Deliver (2338)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review: potential complications: potential complications include, but are not limited to vessel or aneurysm perforation, vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudoaneurysm, seizure, stroke, infection, vessel dissection, thrombus formation, and death.Exposure to angiographic and fluoroscopic x-radiation presents potential risks of alopecia, burns ranging in severity from skin reddening to ulcers, cataracts, and delayed neoplasia that increase in probability as procedure time and number of procedures increase.Precautions: after balloon preparation for use and prior to use, re-inflate to nominal volume and inspect for any irregularities or damage.Do not use if any inconsistencies are observed.The balloon catheter has a lubricious surface and should be hydrated for at least 30 seconds prior to use.Once the balloon catheter is hydrated, do not allow it to dry.Exercise care in handling the balloon catheter to reduce the chance of accidental damage.With the exception of dimethyl sulfoxide (dmso), use of other organic solvents may damage the balloon catheter and/or coating on the surface.Excessive torque applied to the syringe might result in damage to the scepter hub assembly.Hydration flush: 2.Before removing the balloon catheter from the dispenser tube, fully hydrate the hydrophilic segment of the device by flushing heparinized saline through the dispenser tube using a syringe attached to the flush port.Allow 30 seconds of hydration time.Balloon preparation: 1.Remove the balloon catheter by pulling it from the dispenser tube.If resistance is observed, repeat the flushing procedure in preparation for use until the balloon catheter is well hydrated and can be easily removed from the dispenser tube.Inspect the balloon catheter thoroughly to ensure it is not damaged.Do not allow balloon catheter to dry prior to introduction into the guiding catheter.Do not reinsert a hydrated balloon catheter into its packaging.2.Remove the stylet wire from the guidewire lumen.Do not use the stylet in a balloon catheter and advance in a guide catheter.Stylet is used for additional support during removal from dispenser hoop only.3.Use a syringe with heparinized saline to flush the guidewire lumen.Remove the syringe.Carefully introduce a hydrated guidewire into the guidewire lumen of the balloon catheter.Warning: excessive pressure higher than 700 psi (4826kpa, 47.6atm) may cause leakage or rupture of the balloon catheter 4.Prepare a 100% contrast solution using table 1 as a guide.Warning: viscosity and concentration of contrast will affect balloon inflation and deflation times.5.Fill a 1cc syringe with contrast solution and carefully attach directly to inflation port without injecting contrast into hub.Ensure there are no bubble(s) in syringe prior to attaching.6.Hold balloon proximal to inflation plug and point balloon upright with one hand.7.Hold the attached syringe upright (pointing up) with the other hand and apply pressure on syringe plunger using thumb.8.If the balloon is initially inflated with air, then maintain constant syringe pressure.9.Maintain pressure and do not tilt the balloon until the contrast reaches the distal purge hole and the contrast has completely filled the balloon.10.Once the balloon has been fully inflated with contrast, inspect balloon for any damages and bubbles.Then place tip in saline bowl, deflate balloon.11.Remove the 1cc syringe and attach a stopcock to a high-resolution syringe filled with contrast solution.12.Prime the high resolution syringe and stopcock with contrast solution, attach to the hub of the primed inflation port and proceed to step a.A.Balloon final inspection: 1.Re-inflate the balloon to nominal volume to inspect the balloon catheter prior to use for any irregularities or damage.Do not use if any inconsistencies are observed.2.Inspect the balloon catheter distal tip for any contrast leakage from air purge hole.If contrast leakage is observed then discard of unit.The physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
It was reported that the scepter mini was selected for a second avm treatment.The physicians followed every step of the preparation sheet of scepter mini.Preparation was according protocol, no issues.Dmso and squid went well, no block of the catheter.They marked on the screen the nidus of the avm and the balloon.However, after 30 minutes and 2 syringes of squid, they found out that squid went proximal around the scepter mini balloon.Balloon was stuck in the avm with squid.Physician decided to cut off the scepter mini in the femoral.They tried with second scepter mini, everything went well, no issues.First cone beam ct was performed, patient went for surgery.And they took of the avm and scepter mini.In conclusion: scepter mini performed good, however wrong segment was selected by physician.Due to another flow in avm, the patient needed surgery instead of embolization.The patient didn¿t wake up that good after cervical surgery to remove the avm.

Brand Name
SCEPTER MINI
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19819892
Report Number2032493-2024-00569
Device Sequence Number21055696
Product Code DQY
UDI-Device Identifier00842429106563
UDI-Public(01)00842429106563(11)240318(17)270228(10)0000544168
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K182829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC0210M
Device Lot Number0000544168
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Initial Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SQUID LIQUID
Patient Age32 YR
Patient SexMale